Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 19, 2014, 7:39 AM EST for Niagara County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2014, 7:39 AM EST (12:39 UTC)
- Expired
- Nov 19, 2014, 8:30 AM EST
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456
WWUS81 KBUF 191239
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
739 AM EST WED NOV 19 2014
NYZ001-010-191330-
ERIE NY-NIAGARA NY-
739 AM EST WED NOV 19 2014
...LAKE EFFECT SNOW BAND LIFTING NORTH ACROSS THE BUFFALO NORTHTOWNS
TO NIAGARA COUNTY THIS MORNING...
* AT 732 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM NORTH BUFFALO TO
CLARENCE.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
KENMORE AND WILLIAMSVILLE...
TONAWANDA AND HARRIS HILL...
NORTH TONAWANDA AND GRAND ISLAND...
NIAGARA FALLS AND LOCKPORT...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 52.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4310 7907 4313 7908 4315 7905 4321 7851
4296 7848 4285 7888 4287 7891 4294 7892
4296 7899 4300 7903 4306 7901 4308 7908
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 19, 7:09 AM EST, 30 minutes earlier.
Area forecast discussion, Nov 19, 7:09 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
709 AM EST WED NOV 19 2014
.SYNOPSIS...
THE FIRST OF TWO STRONG LAKE EFFECT SNOW EVENTS WILL COME TO AN END
TODAY AS THE LAKE EFFECT BANDS DRIFT NORTHWARD AND WEAKEN. LOW
PRESSURE APPROACHING THE UPPER GREAT LAKES WILL BACK THE WINDS WHICH
WILL SHIFT THE SNOW BANDS. A SURFACE TROUGH ASSOCIATED WITH THIS LOW
WILL CROSS THE LOWER GREAT LAKES THIS EVENING WITH ALL LOCATIONS
SEEING SOME LIGHT SNOWFALL. FOLLOWING THIS...YET ANOTHER STRONG LAKE
EFFECT EVENT WILL ORGANIZE EAST OF THE LAKES THURSDAY...TAPERING OFF
THROUGH THE DAY FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WELL ORGANIZED LAKE EFFECT SNOW BANDS CONTINUE THIS MORNING TO THE
EAST OF LAKE ERIE AND ONTARIO. A CHANGE IN THE SYNOPTIC PATTERN WILL
SHIFT THE SNOW BANDS NORTHWARD AND DISRUPT THEM TODAY. THIS CHANGE
WILL COME IN THE FORM OF A SURFACE TROUGH OF LOW PRESSURE CROSSING
THE GREAT LAKES WHICH WILL BACK THE STEERING LEVEL WINDS TO
SOUTHWEST THEN SOUTH. LATER THIS AFTERNOON/EVENING THIS SURFACE
TROUGH WILL CROSS THE LOWER GREAT LAKES WITH A WIDESPREAD LIGHT
SNOWFALL EXPECTED. NOW FOR THE FINER DETAILS...
OFF ERIE...AT 12Z THE CORE OF THE SNOW BAND WHICH IS ONLY ABOUT 10
MILES WIDE EXTENDS RIGHT ACROSS METRO BUFFALO TO THE BUFFALO
AIRPORT. THE PAST FEW RADAR IMAGES SHOW THE BAND CONTINUES TO SLOWLY
BUT STEADILY SHIFT NORTHWARD. RADAR ESTIMATES HAVE SHOWN AN UPTICK
WITH NOW 1.5IN/HR ESTIMATES BUT IT IS VERY POSSIBLE THAT LOCALIZED
2IN+/HR RATES ARE PRESENT. AS THE BAND SHIFTS NORTH THIS MORNING IT
WILL LIFT ACROSS METRO BUFFALO THEN THE NORTHTOWNS AND THEN UNDER A 200
FLOW THE BAND WILL FOCUS ACROSS GRAND ISLAND AND NIAGARA COUNTY
BEFORE WEAKENING/DISSIPATING WITH THE APPROACH OF THE SYNOPTIC
TROUGH. THE BAND SHOULD STEADILY SHIFT NORTH NOT STALLING ACROSS THE
NEARLY SNOW-VACANT METRO BUFFALO AND NORTHTOWNS BUT IN ITS PASSAGE
WILL BRING A FEW INCHES OF SNOW AND FEW HOUR PERIOD OF REDUCED
VISIBILITY. THE BAND LOOKS TO LIFT ACROSS METRO BUFFALO NEAR THE
MORNING RUSH THAT WOULD BRING SOME TRAVEL ISSUES.
OFF ONTARIO...KTYX RADAR SHOWING A MUCH DIFFERENT REFLECTIVITY
PATTERN IN THE SNOW BAND EAST OF LAKE ONTARIO THAN WHAT WE ARE
SEEING EAST OF LAKE ERIE. A WIDER BAND /20 MILES/ OF SNOW EXTENDS
FROM THE OSWEGO/JEFFERSON COUNTY LINE EAST ACROSS THE TUG HILL WITH
A MORE BROKEN SECONDARY NORTHERN BAND FROM ABOUT WATERTOWN EAST TO
OLD FORGE. RADAR ESTIMATED SNOWFALL RATES ARE 2 TO 3 INCHES PER HOUR
BUT AGAIN IT IS VERY POSSIBLE THAT LOCALIZED HIGHER RATES ARE
PRESENT. THE LAKE ONTARIO BAND HAS BEGUN ITS SWING NORTH NOW FIRST
AT THE WESTERN END THEN WHIPPING NORTH ON THE EASTERN END. MESOSCALE
GUIDANCE INDICATED THE CORE OF THE BAND WILL SHIFT ACROSS WATERTOWN
NEAR MIDDAY THEN SHIFT OVER THE THOUSAND ISLANDS AND BE FOCUSED DOWN
THE SAINT LAWRENCE RIVER INTO THE AFTERNOON. WITH THE HIGHER RATES
HERE EXPECT A FOOT OR MORE ADDITIONAL SNOW ACROSS THE TUG POSSIBLE
AND SEVERAL FRESH INCHES IN AREAS WITH THE PASSAGE OF THE BAND TO
THE NORTH. REDUCED VISIBILITY WILL ALSO BE A PROBLEM EAST OF THE
LAKE ESPECIALLY ALONG INTERSTATE 81.
TEMPERATURES TODAY WILL REMAIN BELOW NORMAL WITH HIGHS ONLY REACHING
INTO THE MID 20S AND WIND CHILLS MAKING IT FEEL LIKE THE TEENS TO
EVEN SINGLE DIGITS ACROSS THE HIGHER TERRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
...MORE SIGNIFICANT LAKE SNOWS EXPECTED TO IMPACT AREAS ALREADY HARD
HIT DOWNWIND OF LAKE ERIE AND LAKE ONTARIO...
ANOTHER SURGE OF FRESH ARCTIC AIR WILL REINVIGORATE LAKE EFFECT
SNOWS DOWNWIND OF THE LAKES THROUGH THE PERIOD. IT IS LIKELY THAT
THE HEAVIEST AND MOST PERSISTENT SNOWS WILL IMPACT AREAS ALREADY
HARD HIT FROM THE RECENT LAKE SNOW EVENT.
OVER-LAKE INSTABILITY WILL ONCE AGAIN BECOME EXTREME...AS 850 MB
TEMPERATURES DROP TO NEAR -14C CREATING DELTA T/S AT OR ABOVE 20C.
LAKE INDUCED CAPES LOOK TO RISE TO NEAR 1000 J/KG WITH EQUILIBRIUM
LEVELS ONCE AGAIN TOPPING 15K FEET. THESE PARAMETERS LOOK TO BE A
LITTLE MORE EXTREME OFF LAKE ONTARIO...ESPECIALLY THURSDAY NIGHT AND
EARLY FRIDAY.
WITH THE LATEST PROFILES SHOWING OMEGA MAXIMIZED ONCE AGAIN IN THE
FAVORED DENDRITIC GROWTH ZONE ALONG WITH DEEP MOISTURE...WE ARE
LIKELY TO SEE SIGNIFICANT ADDITIONAL ACCUMULATIONS.
WE ENVISION THAT FRESH AMOUNTS FROM TONIGHT THROUGH THURSDAY NIGHT
COULD NEAR OR EXCEED TWO FEET EAST OF LAKE ERIE...WITH THE MAIN
FOCAL AREA ONCE AGAIN POINTED RIGHT AT THE BUFFALO SOUTHTOWNS ON A
PROLONGED 250-260 FLOW.
SINCE LAKE PARAMETERS OFF LAKE ONTARIO APPEAR TO BE A BIT MORE
EXTREME...WE EXPECT HIGHER ADDITIONAL TOTALS FROM LATE TONIGHT
THROUGH FRIDAY...WITH THE TUG HILL REGION LIKELY TO BE NEAR OR EVEN
EXCEED THREE FEET.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE END OF THE
WEEK...MORE TYPICAL OF JANUARY THAN LATE NOVEMBER. IT WILL BE QUITE
WINDY AGAIN ON THURSDAY WITH PLENTY OF BLOWING AND DRIFTING SNOW AND
NEAR BLIZZARD CONDITIONS AT TIMES IN AND NEAR THE STRONGER BANDS.
SNOWFALL RATES MAY AGAIN REACH 3 PLUS INCHES PER HOUR IN THE MORE
INTENSE BANDS.
THIS EVENT MAY RESULT IN ADDITIONAL MAJOR TRAVEL DISRUPTIONS IN THE
BUFFALO AREA AND ALSO NEAR WATERTOWN WITH MAJOR ROAD CLOSURES
POSSIBLE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE NORTHEAST US WILL MOVE OFFSHORE
SATURDAY...GIVING WITH THOSE AFFECTED BY LAKE EFFECT A LITTLE TIME
TO CLEAN UP BEFORE THE NEXT WEATHER SYSTEM...WHICH WILL ALMOST
LITERALLY PUT A DAMPER ON THINGS.
BY LATE SATURDAY OR EARLY SUNDAY...A SYSTEM OVER TX WILL MOVE
NORTHEAST AND DEEPEN AS IT MOVES OVER THE CENTRAL GREAT LAKES
REGION...PLACING WESTERN NY ON THE WARM SIDE OF THE STORM. AS THIS
SYSTEM CONTINUES NORTHEAST INTO ONTARIO ON MONDAY...A SLUG OF
MOISTURE ASSOCIATED WITHIN A WARM ADVECTIVE REGIME WILL LIKELY
SPREAD RAIN ACROSS THE REGION...WITH OBVIOUS CONCERNS FROM
LOCALIZED SNOWMELT FROM THIS SYSTEM ON MONDAY. A COLD FRONT SHOULD
MOVE IN LATER MONDAY OR TUESDAY WITH ADDITIONAL BUT SHORTER DURATION
RAINFALL.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
LAKE EFFECT SNOW CONTINUES EAST OF THE GREAT LAKES THIS MORNING. THE
LAKE ERIE BAND IS NOW CENTERED ACROSS KBUF AT 12Z WITH LIFR VIS AND
CIGS IN HEAVY SNOW. THE BAND WILL CONTINUE TO SLOWLY SHIFT NORTH
THROUGH THE MORNING LIFTING TO THE KIAG TERMINAL BY LATE MORNING.
EXPECT IFR VIS AND A FEW INCHES OF ACCUMULATING SNOW DURING ITS
PASSAGE.
THE LAKE ONTARIO BAND IS LARGELY SOUTH OF KART BUT SOME
STREAMERS MAY OCCASIONALLY BRING REDUCED VIS TO KART. THIS BAND IS
ALSO LIFTING NORTH AND EXPECTED TO CROSS THE KART TERMINAL WITH
REDUCED VIS AND ACCUMULATING SNOW. KROC AND KJHW SHOULD REMAIN VFR
TODAY.
LATER THIS EVENING AN APPROACHING SURFACE TROUGH WILL CROSS
THE LOWER GREAT LAKES BRINGING SOME LIGHT SNOW AND REDUCED VIS/CIGS.
PAST 06Z ANOTHER ROUND OF LAKE EFFECT WILL SET UP NORTHEAST OF THE
LAKES AND IS EXPECTED TO SHIFT SOUTH CROSSING THE TERMINALS LATE
TONIGHT.
OUTLOOK...
THURSDAY...HEAVY LAKE EFFECT SNOW EAST AND NORTHEAST OF THE LAKES
WITH LOCAL VLIFR. MAINLY VFR ELSEWHERE.
FRIDAY...LAKE EFFECT SNOW LIKELY EAST AND SOUTHEAST OF THE LAKES
WITH LOCAL IFR. MAINLY VFR ELSEWHERE.
SATURDAY...VFR
&&
.MARINE...
SMALL CRAFT ADVISORIES ARE OUT ON ALL LAKE NEARSHORE ZONES. WINDS
WILL DROP OFF SOME TODAY BUT ENOUGH OF A GRADIENT WILL REMAIN TO
CONTINUE SMALL CRAFT ADVISORIES ON THE EAST ENDS OF THE LAKE. ACROSS
THE SOUTHERN LAKE ONTARIO SHORE WINDS AND WAVES LOOK TO RELAX ENOUGH
TO END ADVISORIES BY THE AFTERNOON. LAKE SNOWS WILL CONTINUE OVER
THE LAKES LIFTING NORTH THROUGH THE DAY.
ANOTHER ROUND OF ADVISORIES WILL LIKELY BE NEEDED ALONG THE SOUTHERN
LAKE ONTARIO SHORES LATER TONIGHT AS WINDS INCREASE BEHIND A PASSING
SURFACE TROUGH.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 3 PM EST THIS AFTERNOON FOR
NYZ006>008.
LAKE EFFECT SNOW WARNING FROM 3 AM THURSDAY TO NOON EST FRIDAY
FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 4 PM THURSDAY TO 6 PM EST FRIDAY
FOR NYZ006.
LAKE EFFECT SNOW WARNING FROM 11 PM THIS EVENING TO 1 AM EST
FRIDAY FOR NYZ010>012-085.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ010-085.
LAKE EFFECT SNOW WARNING FROM 6 AM THURSDAY TO NOON EST FRIDAY
FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON
FOR LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LOZ045.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ044.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...TMA
LONG TERM...ZAFF
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Nov 19, 6:35 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 635 AM EST WED NOV 19 2014 NYZ007-008-201145- JEFFERSON-LEWIS- 635 AM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 3 AM THURSDAY TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-201145- OSWEGO- 635 AM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THURSDAY TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-013-014-021-201145- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- ALLEGANY- 635 AM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-201145- CHAUTAUQUA-CATTARAUGUS- 635 AM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-085-201145- NORTHERN ERIE-SOUTHERN ERIE- 635 AM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011-012-201145- GENESEE-WYOMING- 635 AM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-201145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 635 AM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 19, 4:32 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EST WED NOV 19 2014
NYZ010-085-191030-
ERIE NY-
432 AM EST WED NOV 19 2014
...LAKE EFFECT SNOW STARTING TO MOVE INTO THE CITY OF BUFFALO...
* AT 422 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1
TO 2 INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THIS LAKE BAND WHICH REMAINED NEARLY STATIONARY OVER THE BUFFALO
SOUTHTOWNS TUESDAY...HAS PROGRESSED SLOWLY TO THE NORTH AND IS NOW
BEGINNING TO PUSH INTO THE CITY OF BUFFALO AND WILL BE APPROACHING
THE BUFFALO AIRPORT.
THOUGH THE SNOWFALL INTENSITY WILL NOT BE AS SIGNIFICANT AND THE
BAND WILL CONTINUE TO PUSH STEADILY TO THE NORTH...SEVERAL INCHES OF
ACCUMULATION WILL BE POSSIBLE THROUGH THE MORNING COMMUTE FOR THE
BUFFALO METRO AREA.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
THE CITY OF BUFFALO...
ORCHARD PARK...
SLOAN...
SLOAN AND WEST SENECA...
CHEEKTOWAGA...
DEPEW AND LANCASTER...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 52 AND 56.
DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4289 7890 4295 7866 4277 7858 4274 7889
4276 7889 4279 7886 4282 7888 4284 7887
4285 7889 4287 7890
TMASpecial weather statement, Nov 19, 4:51 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EST WED NOV 19 2014
NYZ006>008-191045-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
451 AM EST WED NOV 19 2014
...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 446 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A HEAVY LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES
OF 2 TO 3 INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE
OR LESS. THIS LAKE EFFECT SNOW BAND WAS CENTERED FROM SANDY CREEK
TO HIGHMARKET.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
SANDY CREEK...
NORTH OSCEOLA...
HIGHMARKET...
GRIEG...
CONSTABLEVILLE AND PORT LEYDEN...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 40.
* ADDITIONALLY...WINDS OF 20 TO 30 MPH...AND SNOWFALL WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW.
DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4342 7552 4342 7557 4348 7580 4345 7582
4352 7623 4356 7623 4358 7621 4373 7622
4381 7513 4362 7510
TMASpecial weather statement, Nov 19, 6:51 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 651 AM EST WED NOV 19 2014 NYZ010-191245- ERIE NY- 651 AM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA... * AT 645 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS. THIS 10 MILE WIDE LAKE EFFECT SNOW BAND...WITH THE NORTHERN EDGE EXTENDING FROM THE CITY OF BUFFALO TO CLARENCE AND THE SOUTHERN EDGE EXTENDING FROM LACKAWANNA TO ALDEN WILL CONTINUE TO SLOWLY DRIFT TO THE NORTH THROUGH THE MORNING COMMUTE. * SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE... THE CITY OF BUFFALO... CHEEKTOWAGA... THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 55. DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED CELL PHONE. LAT...LON 4300 7855 4290 7846 4280 7885 4291 7892 TMA
Special weather statement, Nov 19, 7:39 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
739 AM EST WED NOV 19 2014
NYZ001-010-191330-
ERIE NY-NIAGARA NY-
739 AM EST WED NOV 19 2014
...LAKE EFFECT SNOW BAND LIFTING NORTH ACROSS THE BUFFALO NORTHTOWNS
TO NIAGARA COUNTY THIS MORNING...
* AT 732 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM NORTH BUFFALO TO
CLARENCE.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
KENMORE AND WILLIAMSVILLE...
TONAWANDA AND HARRIS HILL...
NORTH TONAWANDA AND GRAND ISLAND...
NIAGARA FALLS AND LOCKPORT...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 49 AND 52.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4310 7907 4313 7908 4315 7905 4321 7851
4296 7848 4285 7888 4287 7891 4294 7892
4296 7899 4300 7903 4306 7901 4308 7908
SMITHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 12:31 AM EST | Special Weather Statement | BUF | Lewis | 59 min |
| Nov 19, 1:36 AM EST | Special Weather Statement | BUF | Erie | 54 min |
| Nov 19, 4:32 AM EST | Special Weather Statement | BUF | Erie | 58 min |
| Nov 19, 4:51 AM EST | Special Weather Statement | BUF | Lewis | 54 min |
| Nov 19, 6:51 AM EST | Special Weather Statement | BUF | Erie | 54 min |
| Nov 19, 7:47 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 58 min |
| Nov 19, 9:44 AM EST | Lake Effect Snow Advisory | BUF | Niagara | 6 hr |
| Nov 19, 3:31 PM EST | Lake Effect Snow Advisory | BUF | Allegany, Cayuga, Livingston, Monroe, Ontario, Wayne | 48 hr |
| Nov 19, 3:39 PM EST | Gale Warning | BUF | 27 hr |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.